Heavy Rain, Duval
- When
- September 14, 11:00 PM EST to September 15, 8:15 PM EST
- Where
- Duval County, 1.38 mi S of Greenfield
- Reported by
- Trained Spotter
- Coordinates
- 30.330, -81.450
Daily total rainfall of 3.10 inches was measured.
A stalled surface front was draped across central Florida with a developing upper level low pressure system across the northern Gulf of Mexico. Coastal convergence under passing waves of upper level energy brought locally heavy rainfall to some areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A stalled surface front was draped across central Florida with a developing upper level low pressure system across the northern Gulf of Mexico. Coastal convergence under passing waves of upper level energy brought locally heavy rainfall to some areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 14, 8:33 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 933 PM EDT MON SEP 14 2015 .UPDATE... A SOLO COASTAL SHOWER WAS ABLE TO MOVE INLAND ACROSS FLAGLER COUNTY THIS EVENING. OTHERWISE...THE REST OF THE AREA IS RAIN FREE WITH MOSTLY CLEAR SKIES FOR MOST AREAS NORTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE. HIGH CIRRUS CEILINGS PREVAIL IN OUR SOUTHERN ZONES. MODERATE ONSHORE FLOW WILL CONTINUE TO BRING AN INCREASE IN MOISTURE. THIS COMBINED WITH A BROAD INVERTED COASTAL TROUGH WILL BRING ADDITIONAL SHOWERS TO OUR SOUTHERN COASTAL ZONES AFTER MIDNIGHT TONIGHT...MAINLY SOUTH OF ST AUGUSTINE. BASED ON CURRENT TEMP TRENDS AND LACK OF CLOUD COVER NORTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE...THE MAIN UPDATE WAS TO LOWER MIN TEMPS A COUPLE OF DEGREES. JAX WAS ALREADY DOWN TO 71 AS OF 9 PM...SO UPPER MID TO UPPER 60S LOOKS REASONABLE FOR INLAND NE FL. LOWER 60S STILL ON TRACK FOR INLAND SE GA. && .AVIATION... VFR WILL PREVAIL FOR THE NEXT 18 HOURS. MID DECK CLOUDS WILL INCREASE TNGT/TUESDAY UNDER INCREASING ONSHORE FLOW. WILL INCLUDE VCSH FOR SGJ/CRG BY 14-16Z TUESDAY AS SHOWERS WILL BEGIN TO MOVE ONSHORE. SHOWERS ARE EXPECTED TO INCREASE AFTER 17Z AS THE ONSHORE FLOW PUSHES MORNING COASTAL SHOWERS QUICKLY INLAND WHERE SOME WILL HAVE THE POTENTIAL TO GROW INTO THUNDERSTORMS. HENCE...SCATTERED SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS FOR ALL TERMINALS TUESDAY AFTERNOON...WITH SHOWERS MORE NUMEROUS NEAR SGJ BY MID TO LATE AFTERNOON. INTERMITTENT MVFR CONDITIONS CAN OCCUR NEAR THE COAST WITH LOW CLOUDS AND MOISTURE INCREASING AS THE AFTERNOON PROGRESSES. SURFACE HIGH PRESSURE WILL REMAIN CENTERED OVER THE MID ATLANTIC STATES WITH EASTERLY LOW-LEVEL FLOW INCREASING ACROSS THE REGION. EASTERLY WINDS WILL INCREASE TO 12 TO 14 KNOTS PARTICULARLY FOR THE COASTAL TERMINALS WITH SOME GUSTS TO 20 KNOTS STARTING AROUND 16Z THRU THE AFTERNOON HOURS. && .MARINE... NORTHEAST WINDS 15 TO 20 KNOTS OVERNIGHT WITH SCEC HEADLINES IN PLACE FOR BOTH NEARSHORE AND OFFSHORE ZONES. ONSHORE WINDS WILL REACH A PEAK TUESDAY MORNING INTO THE AFTERNOON WITH SPEEDS SETTLING VERY CLOSE TO SCA CRITERIA BUT ANY SCA CONDITIONS ARE EXPECTED TO BE TOO MARGINAL AND TOO BRIEF TO JUSTIFY ISSUING AN SCA AT THIS TIME. RIP CURRENTS: MODERATE RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 86 69 86 / 0 10 10 50 SSI 73 82 74 84 / 0 40 40 70 JAX 68 83 72 86 / 10 30 40 70 SGJ 75 83 76 85 / 20 50 60 70 GNV 67 87 71 86 / 10 30 30 70 OCF 69 87 72 87 / 10 40 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/CORDERO/COMBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 322 AM EDT MON SEP 14 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-150730- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 322 AM EDT MON SEP 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SOME RIP CURRENTS WILL BE POSSIBLE TODAY AS WINDS AND SEAS BEGIN TO INCREASE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LOCALLY HEAVY RAINFALL POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. RIP CURRENT RISK WILL INCREASE ON TUESDAY AND REMAIN THROUGH THE WEEK WITH PERSISTENT ONSHORE FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WALSH
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Daily total rainfall of 3.10 inches was measured.
Daily rainfall of 2.92 inches was measured in San Marco.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599092, 599093.